Alert archive / New York / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 70, NWS New York, NY

November 17, 2014Kings County, Nassau County, Queens County, New York

NWS New York, NY issued this severe thunderstorm warning at Nov 17, 2014, 2:28 PM EST for Kings County, Nassau County, Queens County, New York. It was in force for 33 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Nov 17, 2014, 2:28 PM EST (19:28 UTC)
Expired
Nov 17, 2014, 3:01 PM EST
In force
33 min
Issued by
NWS New York, NY
Area
Storm-based polygon

Counties Kings County, NY, Nassau County, NY, Queens County, NY

The radar

The Brookhaven radar (KOKX), 81 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 17, 2:32 PM ESTTSTM WND DMGBrooklyn, NYLARGE BRANCH DOWN ON CAR BREAKING REAR WINDOW.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 7.5 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2014-11-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2014-11-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 537 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
428 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
537 m²/s²
0-3 km storm-relative helicity
888 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

558 
WUUS51 KOKX 171928
SVROKX
NYC047-059-081-172015-
/O.NEW.KOKX.SV.W.0070.141117T1928Z-141117T2015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
228 PM EST MON NOV 17 2014

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN NASSAU COUNTY IN SOUTHEAST NEW YORK...
  SOUTHERN QUEENS COUNTY IN SOUTHEAST NEW YORK...
  KINGS (BROOKLYN) COUNTY IN SOUTHEAST NEW YORK...

* UNTIL 315 PM EST

* AT 226 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  A LINE OF SHOWERS AND EMBEDDED THUNDERSTORMS STORM CAPABLE OF   
  PRODUCING DAMAGING WINDS UP TO 60 MPH. THE LINE WAS ENTERING 
  BROOKLYN AND MOVING EAST AT 55 MPH. 

* THIS LINE OF SHOWERS AND EMBEDDED THUNDERSTORMS WITH DAMAGING WIND 
  GUSTS WILL BE NEAR...
  CANARSIE AROUND 235 PM EST...
  KENNEDY AIRPORT AND HOWARD BEACH AROUND 240 PM EST...
  ATLANTIC BEACH AND CEDARHURST AROUND 245 PM EST...
  OCEANSIDE AND FREEPORT AROUND 250 PM EST...
  WANTAGH AND LEVITTOWN AROUND 255 PM EST...
  MASSAPEQUA AND FARMINGDALE AROUND 300 PM EST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER. 
WIND DAMAGE MAY OCCUR WITH LITTLE OR NO LIGHTNING. 

VERY HEAVY RAIN WILL ALSO OCCUR...WHICH COULD FLOOD LOW LYING AREAS 
QUICKLY AND COVER ROADS WITH WATER. DO NOT DRIVE INTO AREAS WHERE 
WATER COVERS THE ROAD.

&&

LAT...LON 4054 7394 4057 7393 4057 7401 4058 7402
      4059 7401 4061 7405 4065 7403 4077 7344
      4065 7342 4064 7341 4061 7342 4060 7345
      4058 7356 4059 7378
TIME...MOT...LOC 1927Z 256DEG 49KT 4055 7401

$$

FORECASTER: GOODMAN
1 follow-up statement
710 
WWUS51 KOKX 172001
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
301 PM EST MON NOV 17 2014

NYC047-059-081-172010-
/O.CAN.KOKX.SV.W.0070.000000T0000Z-141117T2015Z/
NASSAU NY-QUEENS NY-KINGS (BROOKLYN) NY-
301 PM EST MON NOV 17 2014

...THE SEVERE THUNDERSTORM WARNING FOR KINGS (BROOKLYN)...QUEENS AND 
SOUTHERN NASSAU COUNTIES IS CANCELLED...

THE LINE HAS WEAKENED. THE WARNING HAS THEREFORE BEEN CANCELLED.

LAT...LON 4054 7394 4057 7393 4057 7401 4058 7402
      4059 7401 4061 7405 4065 7403 4077 7344
      4065 7342 4064 7341 4061 7342 4060 7345
      4058 7356 4059 7378
TIME...MOT...LOC 2000Z 256DEG 49KT 4066 7344

$$

JMC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 17, 12:58 PM EST, 1 hour 30 minutes earlier.

Area forecast discussion, Nov 17, 12:58 PM EST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
1258 PM EST MON NOV 17 2014

.SYNOPSIS...
A RAINY MONDAY AS A LOW PRESSURE SYSTEM PASSES ACROSS THE REGION.
UNSEASONABLY COLD HIGH PRESSURE BUILDS IN TUESDAY THROUGH
WEDNESDAY. ANOTHER COLD FRONT PASSES ON THURSDAY PROVIDING A
REINFORCING SHOT OF COLD AIR. HIGH PRESSURE THEN RETURNS UNTIL
ANOTHER FRONTAL SYSTEM APPROACHES DURING THE WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
BAROCLINIC LEAF FORMATION IS SEEN IN IR SATELLITE IMAGERY OVER
THE OHIO VALLEY. INTENSE SEVERE CONVECTION IS STILL OCCURRING FROM
THE FL PANHANDLE NE TO CENTRAL GA. PRESSURE FALLS SUGGEST
DEEPENING LOW PRESSURE OVER WESTERN PA WILL CONTINUE TO HEAD NE
INTO UPSTATE NY THIS EVENING. WEAK SECONDARY LOW JUST SE OF
MONTAUK SHOULD ALSO CONTINUE NE TO CAPE COD THIS AFTERNOON...AND
AFTER IT DOES SO...LONG ISLAND AND SE CT SHOULD GET INTO THE WARM
SECTOR AHEAD OF THE INLAND LOW...THOUGH PERHAPS AN HR OR TWO MATER
THAN FCST AS N-NE FLOW OVER OUR AREA ON THE BACK SIDE OF THE
SECONDARY LOW IS SLOW TO LET GO.

LOW LEVEL JET LATE THIS AFTN/EARLY EVENING WILL BE VERY STRONG
WITH ABOUT 75 KT AT 2000-2500 FT. WITH EASTERN SECTION IN THE
WARM SECTOR...SOME OF THIS MOMENTUM COULD MAKE IT DOWN TO THE SFC.
STILL THINK STRONGEST WINDS WILL BE CONFINED TO HEAVIER PRECIP.
WITH SOME ELEVATED CAPE...HAVE INCLUDED CHC TSTM FOR THE AREAS
THAT GET INTO THE WARM SECTOR AND INCLUDE GUSTY WINDS WITH THAT.
THINK POTENTIAL FOR DAMAGING SFC WINDS (50 KT) IS LOW BUT NOT
ZERO. MOST VULNERABLE AREAS FOR STRONG GUSTS WOULD BE ALONG THE
SOUTH SHORE OF SUFFOLK COUNTY...THE FORKS OF LONG ISLAND AND
PERHAPS SE COASTAL CT.

STEADY RAIN IS MOVING BACK INTO NJ AND THE LOWER HUDSON VALLEY
ATTM. HEAVIER PRECIP SHOULD ARRIVE LATE THIS AFTERNOON WITH THE
LLJ. HIGHS MAY REACH 60 IN THE WARM SECTOR ON LONG ISLAND.
RECORD HIGH FOR KISP IS 66 BUT DO NOT EXPECT THIS TO BE BROKEN.

FROPA THIS EVENING WITH RAIN ENDING RAPIDLY AND OFF THE EAST END
BEFORE MIDNIGHT. CLEARING AND COLD ADVECTION.

&&

.SHORT TERM /TUESDAY/...
COLD TUESDAY. CHOSE THE COLDER NAM BASED MOS AND EVEN THIS MAY BE
TOO HIGH DUE TO THE ANOMALOUS CONDITIONS. WIND CHILLS IN THE MID
20S DURING THE AFTN.

&&

.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
MODELS ARE IN GOOD AGREEMENT WITH THE OVERALL PATTERN...MOSTLY DRY
AND COLD...WITH JANUARY-LIKE TEMPERATURES TO START THE PERIOD. THE
H5 PATTERN IS SIMILAR AMONGST THE NWP GUIDANCE UNTIL FRI WHEN THEY
SPLIT INTO TWO CAMPS...THE GFS/EC LESS AMPLIFIED OVER THE E THAN THE
CMC/UKMET. THIS IS LIKELY DUE TO THE DEGREE OF DE-AMPLIFICATION OF
THE EXTREMELY DEEP RIDGE OUT WEST WHICH EXTENDS TO THE POLAR REGION
AND IS CAUSING THE TROUGH IN THE LEE OF THE ROCKIES TO DIG INTO THE
GULF OF MEXICO AND ALLOWING THE EXTREMELY COLD AIR TO BE CARRIED
INTO THE NORTHERN PLAINS/MIDWEST AND GREAT LAKES REGIONS WHERE HIGHS
WILL ONLY REACH THE TEENS IN MANY LOCATIONS THIS WEEK.

IT WON'T BE AS COLD HERE...BUT STILL AROUND 20 DEGREES BELOW NORMAL
WITH LOWS IN THE 20S AND TEENS TUE NIGHT...HIGHS IN THE 30S ON WED
AND STILL A BIT BREEZY...ALTHOUGH WINDS WILL BE DECREASING ON WED.
THIS WILL LEAD TO WIND CHILL VALUES IN THE SINGLE DIGITS INLAND TO
10 TO 15 AT THE COAST TUE NIGHT AND IN THE 20S DURING THE DAY WED.

WAA WILL ENSUE WED NIGHT WITH A WARM FRONT LIFTING THROUGH. TEMPS
STILL BELOW NORMAL ON THU...BUT SHOULD ONLY BE 5 TO 10 DEGREES BELOW
CLIMO. COULD SEE A FEW SHOWERS WED NIGHT WITH THE FROPA...MAINLY
ACROSS EASTERN SECTIONS BUT NO MORE THAN A 20 POP RIGHT NOW. THERMAL
PROFILES LOOK COLD ENOUGH FOR A FEW SNOW SHOWERS...ALTHOUGH THIS MAY
BE OVERDONE WITH AN INCREASING SW FLOW IN THE LOW LEVELS.

COLD FRONT MOVES ACROSS DRY ON THU...WITH A SFC TROUGH THU NIGHT
BRINGING A REINFORCING SHOT OF COLD AIR FOR FRI. BELOW NORMAL TEMPS
CONTINUE. A FRONTAL SYSTEM WILL BEGIN TO MOVE TOWARDS THE AREA OVER
THE WEEKEND WITH INCREASING MID AND HIGH CLOUDS ON SAT. STRONG WAA
WILL ENSUE AGAIN WITH RAIN DEVELOPING SUN AFTN AND NIGHT ACROSS THE
FORECAST AREA.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
A STRONG COLD FRONT WILL MOVE EAST ACROSS THE AREA THIS EVENING FOLLOWED
BY HIGH PRESSURE ON TUESDAY.

UNTIL AROUND 01Z/WITHIN 2 HOURS...WIDESPREAD IFR/LIFR CIGS AND VSBY
IN SHOWERS. LOW LVL WIND SHEAR 190-210 DEG ARND 2 THSD FT FROM AROUND
50 KT ACROSS THE NYC/NJ METRO AREA TO AROUND 60 KT ACROSS EASTERN LONG
ISLAND AND SE CT. POTENTIAL FOR ISOLATED TSTMS EAST OF A LINE FROM
KJFK/KHPN...MAINLY FROM 21Z UNTIL 00Z. CHC FOR SFC WIND GUSTS UP TO
40 KT IN CONVECTION.

AFT 01Z...WINDS WILL SHIFT FROM THE WNW...LEFT OF 310 DEGREES MAGNETIC
WITH GUSTS UP TO 30 KT FOR UP TO 2 HOURS FOLLOWING THE COLD FRONT
THEN UP TO 25 KT FOR THE REST OF TONIGHT.

TUE...WINDS WILL CONT FROM THE WNW...LEFT OF 310 DEGREES MAGNETIC
AND INCREASE SOON AFT SUNRISE AT 20 G 35KT ALONG THE COAST INCLUDING
KJFK/KLGA/KEWR.

  ...NY METRO ENHANCED AVIATION WEATHER SUPPORT...

DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT:  HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)

KJFK FCSTER COMMENTS: FLUCTUATION BETWEEN CATEGORIES AT TIMES UNTIL
THE COLD FRONT PASSES WITH AMENDMENTS LIKELY.

KLGA FCSTER COMMENTS: FLUCTUATION BETWEEN CATEGORIES AT TIMES UNTIL
THE COLD FRONT PASSES WITH AMENDMENTS LIKELY. THE SE-S TURN OF WINDS
COULD BE OFF BY 1-3 HOURS.

KEWR FCSTER COMMENTS: FLUCTUATION BETWEEN CATEGORIES AT TIMES UNTIL
THE COLD FRONT PASSES WITH AMENDMENTS LIKELY. THE SE-S TURN OF WINDS
COULD BE OFF BY 1-3 HOURS.

THE AFTERNOON KEWR HAZE POTENTIAL FORECAST IS YELLOW...WHICH IMPLIES
SLANT RANGE VISIBILITY 4 TO 6SM OUTSIDE OF CLOUD.

KTEB FCSTER COMMENTS: FLUCTUATION BETWEEN CATEGORIES AT TIMES UNTIL
THE COLD FRONT PASSES WITH AMENDMENTS LIKELY. THE SE-S TURN OF WINDS
COULD BE OFF BY 1-3 HOURS.

KHPN FCSTER COMMENTS: FLUCTUATION BETWEEN CATEGORIES AT TIMES UNTIL
THE COLD FRONT PASSES WITH AMENDMENTS LIKELY. THE SE-S TURN OF WINDS
COULD BE OFF BY 1-3 HOURS.

KISP FCSTER COMMENTS: FLUCTUATION BETWEEN CATEGORIES AT TIMES UNTIL
THE COLD FRONT PASSES WITH AMENDMENTS LIKELY. THE SE-S TURN OF WINDS
COULD BE OFF BY 1-3 HOURS.

.OUTLOOK FOR 18Z TUESDAY THROUGH SATURDAY...
.TUESDAY/TUESDAY NIGHT...VFR. W WIND 20-25KT WITH G35KT.
.WEDNESDAY-THURSDAY NIGHT...MAINLY VFR. SW WIND 15-20KT WITH G30KT.
.FRIDAY...MAINLY VFR. WNW 15-20KT WITH G25KT.
.FRI NIGHT-SAT...VFR WITH LIGHT WINDS.

&&

.MARINE...
EXPECT A PROLONGED PERIOD OF STRONG WINDS ACROSS THE WATERS...FIRST
AHEAD OF THE COLD FRONT THIS AFTERNOON AND THEN POST-FRONTAL
TONIGHT INTO TUE WITH STRONG COLD ADVECTION AND A TIGHT WESTERLY
PRESSURE GRADIENT. A GALE WARNING REMAINS IN PLACE FOR THE OCEAN
WATERS AND EASTERN BAYS FOR THIS AFTN THROUGH TUE...WITH A SCA FOR
THE REMAINING WATERS.

GALE FORCE WINDS WILL GRADUALLY DIMINISH TO SCA LEVELS LATE TUE
NIGHT. THERE SHOULD BE A BRIEF PERIOD OF SUB ADVY WINDS ON THE
NON-OCEAN WATERS WED...BUT THEY WILL PICK BACK UP WED NIGHT WITH
SCA CONDS LIKELY ON MOST IF NOT ALL OF THE WATERS THROUGH FRI.

&&

.HYDROLOGY...
EXPECTING FROM 1 TO 1.5 INCHES OF QPF THOUGH THIS EVENING.
MUCH OF THIS IS EXPECTED TO BE STRATIFORM RAIN.
MINIMAL HYDROLOGIC IMPACT IS EXPECTED DUE TO THE LONG PERIOD OF
PCPN...THOUGH ISOLATED MINOR/NUISANCE FLOODING OF URBAN/POOR
DRAINAGE AREAS...ESPECIALLY WHERE DRAINS ARE CLOGGED BY LEAVES...
IS POSSIBLE.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EST TUESDAY FOR ANZ335-338-345.
     GALE WARNING UNTIL 6 PM EST TUESDAY FOR ANZ330-340-350-353-355.

&&

SYNOPSIS...24/TONGUE
NEAR TERM...GOODMAN/TONGUE
SHORT TERM...TONGUE
LONG TERM...24
AVIATION...GC
MARINE...GOODMAN/24/TONGUE
HYDROLOGY...24/TONGUE
Hazardous weather outlook, Nov 17, 3:02 AM EST, 11 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
302 AM EST MON NOV 17 2014

CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-181100-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
302 AM EST MON NOV 17 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ335-338-345-181100-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
302 AM EST MON NOV 17 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-340-350-353-355-181100-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
302 AM EST MON NOV 17 2014

...GALE WARNING IN EFFECT FROM NOON TODAY TO 6 PM EST TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Special weather statement, Nov 17, 9:02 AM EST, 5 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
902 AM EST MON NOV 17 2014

NYZ067-171530-
ORANGE-
902 AM EST MON NOV 17 2014

...POCKETS OF FREEZING RAIN POSSIBLE IN THE HIGHEST INTERIOR
ELEVATIONS OF NORTHWESTERN ORANGE COUNTY...

TEMPERATURES AT ELEVATIONS ABOVE 1000 FEET IN NORTHWESTERN ORANGE
COUNTY...SURROUNDING PORT JERVIS AND NEAR OTISVILLE...HAD FALLEN TO
AROUND OR JUST BELOW FREEZING THIS MORNING. RADAR SHOWS ADDITIONAL
PRECIPITATION MOVING IN FROM THE SOUTHWEST...SO POCKETS OF LIGHT
FREEZING RAIN ARE POSSIBLE IN THOSE AREAS THROUGH MID MORNING.
ANYONE OUT DRIVING OR WALKING IN THESE AREAS SHOULD BE PREPARED
FOR SLIPPERY CONDITIONS.
Special weather statement, Nov 17, 2:23 PM EST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
223 PM EST MON NOV 17 2014

NYZ074-075-078-080-176>179-172015-
KINGS (BROOKLYN)-NORTHERN NASSAU-NORTHERN QUEENS-NORTHWEST
SUFFOLK-RICHMOND (STATEN IS.)-SOUTHERN NASSAU-SOUTHERN
QUEENS-SOUTHWEST SUFFOLK-
223 PM EST MON NOV 17 2014

...LINE OF SHOWERS WITH HEAVY RAIN AND GUSTY WINDS WILL IMPACT KINGS
(BROOKLYN)...NASSAU...QUEENS...RICHMOND (STATEN ISLAND) AND WESTERN
SUFFOLK COUNTIES...

AT 220 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF SHOWERS WITH GUSTY WINDS ALONG A LINE EXTENDING FROM
BAYONNE TO OAKWOOD TO WEST FREEHOLD...MOVING EAST AT 60 MPH.

THE LINE WILL BE...
  NEAR FOREST HILLS BY 230 PM.
  NEAR CLEARVIEW EXPRESSWAY BY 235 PM.
  NEAR LITTLE NECK BY 240 PM.
  NEAR MINEOLA BY 245 PM.
  NEAR PLAINVIEW BY 250 PM.
  NEAR MELVILLE BY 255 PM.

PEOPLE IN KINGS (BROOKLYN)...NASSAU...QUEENS...RICHMOND (STATEN
ISLAND) AND WESTERN SUFFOLK COUNTIES...INCLUDING TOMPKINSVILLE...
OAKWOOD...TODT HILL...PORT RICHMOND...HUGUENOT...THE VERRAZANO
NARROWS BRIDGE...BAY RIDGE...PARK SLOPE...BENSONHURST AND CONEY
ISLAND...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.

GUSTY WINDS UP TO 45 MPH ARE EXPECTED.

LAT...LON 4064 7415 4061 7405 4072 7396 4095 7288
      4073 7286 4067 7302 4054 7394 4061 7405
      4052 7419 4060 7405 4051 7419 4052 7419

GOODMAN

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 17, 2:11 PM ESTSpecial Marine WarningOKX64 min

Nearby

Severe Thunderstorm Warnings in New York, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.